Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 13, 2012, 7:45 AM CDT for Angelina County, Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 7:45 AM CDT (12:45 UTC)
- Expired
- Jul 13, 2012, 9:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sabine Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
159
WGUS54 KSHV 131245
FFWSHV
LAC085-TXC005-403-405-131445-
/O.NEW.KSHV.FF.W.0031.120713T1245Z-120713T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SOUTHERN SABINE COUNTY IN EASTERN TEXAS...
SOUTHEASTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTH CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 945 AM CDT
* AT 738 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE
INTERSECTION OF HIGHWAY 96 AND 83 OUTSIDE OF PINELAND UNDERWATER
FROM VERY HEAVY RAIN. THUNDERSTORMS WILL CONTINUE OVER THE WARNED
AREA MOVING TO THE SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YELLOWPINE AND FAIRMOUNT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3133 9423 3137 9333 3135 9339 3127 9344
3127 9352 3123 9355 3119 9354 3116 9358
3115 9393 3113 9403 3111 9405 3108 9423
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 5:00 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 13, 5:00 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 500 AM CDT FRI JUL 13 2012 .DISCUSSION... MORE LOW CLOUDS THAN FOG THIS MORNING WITH MOSTLY LOW 70S. A FEW DEW POINTS ARE IN THE UPPER 60S AND MAY YIELD A FEW SUCH MORNING LOWS. THERE ARE SOME RAIN CLOUDS WITH THUNDER IN FACT...DOWN IN DEEP EAST TEXAS AND TOLEDO BEND COUNTRY TO RIGHT ALONG I-49 IN LOUISIANA. MOVEMENT OF THIS ACTIVITY IS TO THE NORTHEAST AT 10 TO 15 MPH. THE WATER VAPOR IMAGERY SHOWS THE AXIS OF DEEP MOISTURE RIGHT THROUGH THE UPPER LOW NOW OVER THE HEART OF THE CWA. ALL OF THE THUNDERSTORMS THIS MORNING ARE TO THE EAST OF THAT AXIS FROM DOWN NEAR BEAUMONT ON UP TO NEAR PINE BLUFF. AFTERNOON HEATING WILL LIKELY EXTEND THE POTENTIAL FOR THUNDER BACK WESTWARD ACROSS ALL OF OUR CWA AND WHILE COVERAGE WILL REMAIN HIGHEST OVER THE SOUTHEAST CORNER...ANYWHERE COULD SEE MORE BENEFICIAL MID SUMMER RAINFALL. WE DID SEE A FEW HAIL PRODUCERS NEAR BY LATE YESTERDAY AT MENA AND THEY MOVED INTO THE CWA DURING THE MID EVENING...BUT WEAKEN WITH THE LOSS OF HEATING AFTER SUNSET. MID AFTERNOON LAPS CAPE VALUES FOR I-30 IS IN THE 2500J/KG RANGE...SO AS FAR AS HAZARDOUS WEATHER GOES LITTLE HAS CHANGED WITH SMALL HAIL OR SOME WIND POSSIBLE OVER THE NW CORNER WHERE SURFACE TEMPS WILL BE WARMEST AND ALOFT REMAINS COOLEST. MEANWHILE...WE WILL SEE THE THREAT FOR HEAVY RAIN PRODUCERS ANYWHERE EAST OF THAT AXIS WHERE THE DEEP TROPICAL MOISTURE CONTINUES TO RESIDE. IN ADDITION...THE WATER VAPOR IMAGERY DOES SHOW SOMEWHAT OF AN EASTWARD PUSH OF DRIER MID AND UPPER AIR OVER TOLEDO BEND COUNTRY DURING THE LAST FEW HOURS...BUT OVERALL WE HAVE KEPT THE SAME POPS IN PLACE ACROSS THE CWA FOR THE DAYLIGHT HOURS. ELSEWHERE...AN UPPER LOW OVER THE CENTRAL GULF WILL KEEP MOISTURE DEEP OVER OUR EAST AND THE UPPER RIDGE OVER THE WEST HAS MORE ENERGY DIVING SSW ACROSS OK AND N TX INTO THE LIKELY FURTHER DEEPENING TROUGH FARTHER INTO MEXICO. PECULIAR FOR SUMMER WITH THE BASE OF THIS TROUGH ALREADY PUSHING INTO N MEXICO AND APPARENTLY HEADED FOR THE EQUATOR AFTER MISSING THE TURN YESTERDAY. AT ANY RATE LOW LEVEL MOISTURE REMAINS THICK EVEN AS FAR WEST AS DALLAS AND OKLAHOMA CITY. WE WILL KEEP WITH DECENT RAIN CHANCES FOR A FEW DAYS OR MORE WITH MAINLY DIURNAL ACTIVITY EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. LITTLE CHANGE IN THE EXTENDED PORTION WITH SOME WHAT OF A WARMING TREND TO CONTINUE BEYOND MID MONTH. /24/ && .AVIATION... WIDESPREAD IFR CEILINGS AND SCT IFR VSBYS TO DOMINATE DURING THIS FRIDAY MORNING DUE TO OUR MOIST GROUND FROM RECENT HEAVY RAINFALL AND DEEP TROPICAL MOISTURE. EXPECT IMPROVING CONDITIONS BY 15Z THIS FRIDAY...BUT THEN SCT TSTMS TO DEVELOP AGAIN WITH DAYTIME HEATING TO PRODUCE SCT MVFR CEILINGS AND VSBY AT TIMES ESPECIALLY DURING THIS AFTERNOON. BY LATE THIS FRIDAY EVENING AFTER SUNSET...TSTMS SHOULD SLOWLY DISSIPATE AND CONDITIONS SHOULD RETURN TO VFR THROUGH 05Z. /VIII./ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 71 89 72 90 / 50 20 50 30 40 MLU 85 70 88 72 89 / 70 30 50 30 40 DEQ 92 70 92 70 93 / 20 20 50 30 40 TXK 88 70 90 71 91 / 40 20 50 30 40 ELD 86 69 89 70 90 / 50 30 50 30 40 TYR 89 71 90 72 91 / 30 20 40 30 40 GGG 88 71 90 72 91 / 40 20 40 30 40 LFK 87 71 89 73 90 / 50 30 60 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/08
Hazardous weather outlook, Jul 13, 6:24 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 624 AM CDT FRI JUL 13 2012 LAZ005-006-011>014-017>022-TXZ166-167-141130- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SAN AUGUSTINE-SABINE TX- 624 AM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR PORTIONS OF DEEP EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE OVER DEEP EAST TEXAS AND TOLEDO BEND COUNTRY OF LOUISIANA THIS MORNING. AN UPPER LEVEL LOW PRESSURE SYSTEM IS TAPPING INTO RICH TROPICAL MOISTURE AND SLOW MOVING STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WHICH MAY CAUSE LOCALIZED FLASH FLOODING. THIS THUNDERSTORM ACTIVITY AND EXPECTED ADDITIONAL DEVELOPMENT WILL SPREAD INTO PORTIONS OF NORTH CENTRAL LOUISIANA DURING THE LATE MORNING AND AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE WEAKENING UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EASTWARD OVER THE WEEKEND AND WILL SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF DAYS. A FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS. THEN DURING NEXT WEEK...WARMER TEMPERATURES AND AFTERNOON HEATING WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO CONTINUE OVER MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY BE NEEDED FOR LOCALIZED FLASH FLOODING TODAY. ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-141130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA- 624 AM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR PORTIONS OF NORTHWEST LOUISIANA...FOR PORTIONS OF DEEP EAST TEXAS AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER LOW PRESSURE SYSTEM SLOWLY MOVES EASTWARD. DAMAGING WINDS AND EVEN SMALL HAIL MAY BE POSSIBLE WITH ANY STRONG THUNDERSTORMS. LESSER WINDS MAY HAVE THE POTENTIAL TO BRING DOWN SOME TREES DUE TO THE SATURATED SOIL IN SOME LOCALES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HIGH LEVELS OF MOISTURE IN THE LOWER ATMOSPHERE WILL WORK WITH DAY TIME HEATING TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THAT MAY PRODUCE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND GUSTS...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:44 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2012Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.